Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 227, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Dec 17, 2000, 1:43 AM EST for Greensville County, Sussex County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2000, 1:43 AM EST (06:43 UTC)
- Expired
- Dec 17, 2000, 2:15 AM EST
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Greensville County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 41 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 17, 12:30 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 635 m²/s²
- 0-3 km storm-relative helicity
- 747 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 170645 SVRAKQ VAC081-183-170715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE 143 AM EST SUN DEC 17 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA SUSSEX COUNTY IN SOUTHEAST VIRGINIA * UNTIL 215 AM EST * AT 143 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF RADIUM...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR RADIUM AND BUFFORD CROSSROADS AT 155 AM SLAGLES LAKE AT 205 AM PURDY AT 210 AM JARRATT AND FIELDS CROSSROADS AT 215 AM THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. WINDS UP TO 60 MILES AN HOUR. THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. $$ CULLEN && LAT...LON 3679 7767 3666 7765 3680 7731 3700 7740
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 11:59 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Dec 16, 11:59 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
1159 PM EST SAT DEC 16 2000
WILL BE ISSUING ZFP UPDATE SHORTLY TO TAKE OUT DENSE FOG ADVISORY.
FCSTID = 20
SBY 52 65 29 45514 UNEDITED /MDPCPN /SC0906 /NI0004: HMM1,KNN1,MMN1,MLK1 /MT130:KNI /NCEN00: /ENDAA /NEXRBB 0377 1712000514 050A097005,060A111008 /ENDBB /NEXRCC 0377 1712000514 /NTVS00: /NMES00: /NCEN00: {In the hours before
Special weather statement, Dec 17, 12:40 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1240 AM EST SUN DEC 17 2000 THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 819 VALID UNTIL 700 AM EST FOR THE FOLLOWING AREAS... VIRGINIA COUNTIES INCLUDED ARE BRUNSWICK CHARLOTTE DINWIDDIE GREENSVILLE HALIFAX ISLE OF WIGHT LUNENBURG MECKLENBURG NOTTOWAY PRINCE GEORGE SOUTHAMPTON SURRY SUSSEX VIRGINIA INDEPENDENT CITIES INCLUDED ARE CITY OF CHESAPEAKE CITY OF EMPORIA CITY OF HAMPTON CITY OF NEWPORT NEWS CITY OF NORFOLK CITY OF PORTSMOUTH CITY OF SUFFOLK CITY OF VIRGINIA BEACH THIS WATCH INCLUDES THE ADJACENT WATERS OF THE CHESAPEAKE BAY AND ATLANTIC COASTAL WATERS NORTHEAST NORTH CAROLINA COUNTIES INCLUDED ARE BERTIE CAMDEN CHOWAN CURRITUCK PASQUOTANK PERQUIMANS GATES HERTFORD NORTHAMPTON
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:29 AM EST | Tornado Warning | AKQ | Hanover | 31 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.